Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

cyst on ovaries

Are they serious? How do the get rid of them. I have had heavy bleeding, major pain on left side and just a heavy feeling in my abdomen. Have seen more acne and facial hair as well. Really weird!!!!!!!!!! Thank you ladies for all your help!!

Answer Question
 
Anonymous

Asked by Anonymous at 9:30 PM on Dec. 17, 2009 in Health

Answers (3)
  • They normally are not serious but can be. I've had many of them over the years. Most times they burst on their own. I was scheduled for surgery Thanksgiving week for one but it finally burst on its own. The acne and facial hair is a hormonal thing.
    admckenzie

    Answer by admckenzie at 9:45 PM on Dec. 17, 2009

  • With the info you gave (cysts, acne, and facial hair), you may have a condition known as PCOS. It is a pretty common thing (about 1 in 20 women have it), that is derived from having too much insulin in your bloodstream. The increased insulin leads to increases in male hormones, which cause the acne and facial hair, and also to a disruption of your menstrual cycle - which is what causes cysts. Its complicated, but basically your estrogen and testosterone levels get out of balance, and an egg in your ovary is never released. The egg keeps growing, and becomes a "cyst". B/c you don't ovulate, your hormones stay out of balance, and the whole thing happens again the next cycle. Do you happen to have trouble losing weight, a craving for carbs, high blood sugar, head hair loss, mood swings, or irregular periods? If yes to any of these, consult an endocrinologist. You could have PCOS.
    Iskkra

    Answer by Iskkra at 11:22 PM on Dec. 17, 2009

  • (con't) The cysts themselves aren't necessarily dangerous - they usually go away by themselves in time, but will keep occuring if not treated with diet, exercise, medication, or a combination thereof. PCOS is hard to treat - it is like living your whole life with pre-diabetes - but is IS possible. The dangers associated w/ it are the same as diabetes - high blood sugars, heart attack, stroke, circulation problems, weight problems, depression, etc.
    Iskkra

    Answer by Iskkra at 11:24 PM on Dec. 17, 2009

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.

Next question in Health
What do you think about the depo shot?

Next question overall (Toddlers (1-2))
Can?